Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 203, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 20, 2009, 2:39 PM CDT for 10 counties in Mississippi; Hardin County, Tennessee. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2009, 2:39 PM CDT (19:39 UTC)
- Expired
- Sep 20, 2009, 6:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Calhoun County, MS, Lafayette County, MS, Lee County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS, Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 4:00 PM CDT | FLASH FLOOD | Booneville, MS | ROADS FLOODED IN BOONEVILLE FROM HEAVY RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 201939
FFWMEG
MSC003-013-071-081-115-117-139-141-145-161-TNC071-202145-
/O.NEW.KMEG.FF.W.0203.090920T1939Z-090920T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT SUN SEP 20 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 445 PM CDT
* AT 239 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BOONEVILLE...CORINTH...IUKA...NEW ALBANY...PONTOTOC...WATER
VALLEY...PICKWICK LANDING STATE PARK...JCOLEMAN STATE PARK AND
TRACE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8804 3501 8819 3490 8809 3477 8811
3445 8865 3385 8939 3389 8988 3419 8966
3451 8935 3453 8930 3450 8924 3456 8924
3461 8908 3501 8841 3519 8798
$$7 follow-up statements
000
WGUS74 KMEG 202038
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT SUN SEP 20 2009
MSC003-013-071-081-115-117-139-141-145-161-TNC071-202145-
/O.CON.KMEG.FF.W.0203.000000T0000Z-090920T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-UNION MS-LAFAYETTE MS-
LEE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS-HARDIN TN-
339 PM CDT SUN SEP 20 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHERN HARDIN...NORTHERN CALHOUN...YALOBUSHA...PONTOTOC...NORTHERN
LEE...EASTERN LAFAYETTE...UNION...PRENTISS...SOUTHERN TIPPAH...
NORTHERN TISHOMINGO AND SOUTHEASTERN ALCORN COUNTIES...
AT 339 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BOONEVILLE...CORINTH...IUKA...NEW ALBANY...PONTOTOC...WATER VALLEY...
PICKWICK LANDING STATE PARK...JCOLEMAN STATE PARK AND TRACE STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8804 3501 8819 3490 8809 3477 8811
3445 8865 3385 8939 3389 8988 3419 8966
3451 8935 3453 8930 3450 8924 3456 8924
3461 8908 3501 8841 3519 8798
$$000
WGUS74 KMEG 202124
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 PM CDT SUN SEP 20 2009
MSC071-161-202131-
/O.CAN.KMEG.FF.W.0203.000000T0000Z-090920T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MS-YALOBUSHA MS-
421 PM CDT SUN SEP 20 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR YALOBUSHA AND
EASTERN LAFAYETTE COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3501 8804 3501 8819 3490 8809 3477 8811
3445 8865 3400 8922 3427 8920 3441 8900
3460 8897 3501 8841 3519 8798
$$
MSC003-013-081-115-117-139-141-145-TNC071-202145-
/O.CON.KMEG.FF.W.0203.000000T0000Z-090920T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-UNION MS-LEE MS-
PONTOTOC MS-CALHOUN MS-HARDIN TN-
421 PM CDT SUN SEP 20 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHERN HARDIN...NORTHEASTERN CALHOUN...PONTOTOC...NORTHERN LEE...
EASTERN UNION...PRENTISS...SOUTHEASTERN TIPPAH...NORTHERN TISHOMINGO
AND EASTERN ALCORN COUNTIES...
AT 421 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 5 INCHES TO INCHES OF
RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS WITH THE HEAVIEST
RAINFALL OCCURRING OVER PRENTISS AND ALCORN COUNTIES. SHOWERS AND
THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER
THE NEXT 2 HOURS BEFORE THE RAIN DIMINISHES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BLAIR...BOONEVILLE...BURNSVILLE...CORINTH...ECRU...GLEN...HINKLE...
IUKA...JUMPERTOWN...KEOWNVILLE...LEEDY...MIDWAY...NEW HARMONY...
PINEFLAT...PONTOTOC...RANDOLPH...THRASHERS...WHEELER...
PICKWICK DAM...WALNUT GROVE...PICKWICK LANDING STATE PARK...
JCOLEMAN STATE PARK AND TRACE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8804 3501 8819 3490 8809 3477 8811
3445 8865 3400 8922 3427 8920 3441 8900
3460 8897 3501 8841 3519 8798
$$000
WGUS54 KMEG 202139
FFWMEG
MSC003-013-081-115-117-139-141-145-TNC071-202345-
/O.EXT.KMEG.FF.W.0203.000000T0000Z-090920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT SUN SEP 20 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 645 PM CDT
* AT 438 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 5 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS WITH THE HEAVIEST RAINFALL
OCCURRING OVER SOUTHEAST ALCORN AND NORTHERN PRINTESS COUTNY.
SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO
3 INCHES OF RAIN OVER THE NEXT 2 HOURS BEFORE THE RAIN ENDS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BLAIR...BOONEVILLE...BURNSVILLE...ECRU...GLEN...GUNTOWN...HINKLE...
IUKA...JUMPERTOWN...KEOWNVILLE...LEEDY...MIDWAY AND NEW HARMONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8804 3501 8819 3490 8809 3477 8811
3445 8865 3400 8922 3427 8920 3441 8900
3460 8897 3501 8841 3519 8798
$$000
WGUS74 KMEG 202204
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT SUN SEP 20 2009
MSC013-115-139-145-202213-
/O.CAN.KMEG.FF.W.0203.000000T0000Z-090920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIPPAH MS-UNION MS-PONTOTOC MS-CALHOUN MS-
503 PM CDT SUN SEP 20 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
CALHOUN...PONTOTOC...EASTERN UNION AND SOUTHEASTERN TIPPAH
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3501 8804 3501 8819 3492 8813 3490 8809
3477 8811 3446 8863 3436 8876 3450 8873
3481 8868 3501 8841 3501 8839 3502 8838
3519 8798
$$
MSC003-081-117-141-TNC071-202345-
/O.CON.KMEG.FF.W.0203.000000T0000Z-090920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TISHOMINGO MS-PRENTISS MS-LEE MS-HARDIN TN-
503 PM CDT SUN SEP 20 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHERN HARDIN...NORTHERN LEE...PRENTISS...NORTHERN TISHOMINGO AND
EASTERN ALCORN COUNTIES...
AT 503 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 5 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS WITH THE HEAVIEST RAINFALL OCCURRING
NEAR A BOONEVILLE TO BURNSVILLE LINE. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS
BEFORE THE RAIN ENDS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BOONEVILLE...BURNSVILLE...IUKA...PICKWICK LANDING STATE PARK...
AND JCOLEMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8804 3501 8819 3492 8813 3490 8809
3477 8811 3446 8863 3436 8876 3450 8873
3481 8868 3501 8841 3501 8839 3502 8838
3519 8798
$$000
WGUS74 KMEG 202249
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT SUN SEP 20 2009
MSC003-081-TNC071-202258-
/O.CAN.KMEG.FF.W.0203.000000T0000Z-090920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-LEE MS-HARDIN TN-
548 PM CDT SUN SEP 20 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HARDIN...
NORTHERN LEE AND EASTERN ALCORN COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3477 8811 3453 8852 3475 8839 3477 8837
3477 8835 3479 8835 3497 8822 3501 8819
3500 8818 3492 8813 3490 8809
$$
MSC117-141-202345-
/O.CON.KMEG.FF.W.0203.000000T0000Z-090920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PRENTISS MS-
548 PM CDT SUN SEP 20 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
EASTERN PRENTISS AND NORTHERN TISHOMINGO COUNTIES...
AT 548 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 5 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS
WILL PRODUCE AN UP TO ADDITIONAL INCH OVER THE NEXT HOUR BEFORE
ENDING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURNSVILLE...
IUKA...MIDWAY AND JCOLEMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3477 8811 3453 8852 3475 8839 3477 8837
3477 8835 3479 8835 3497 8822 3501 8819
3500 8818 3492 8813 3490 8809
$$000
WGUS74 KMEG 202319
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
619 PM CDT SUN SEP 20 2009
MSC117-202329-
/O.CAN.KMEG.FF.W.0203.000000T0000Z-090920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRENTISS MS-
619 PM CDT SUN SEP 20 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN PRENTISS
COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3477 8811 3466 8832 3469 8832 3479 8830
3497 8822 3500 8820 3498 8817 3492 8813
3490 8809
$$
MSC141-202345-
/O.CON.KMEG.FF.W.0203.000000T0000Z-090920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-
619 PM CDT SUN SEP 20 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHERN TISHOMINGO COUNTY...
AT 619 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS WILL PRODUCE UP TO AN
ADDITIONAL ONE QUARTER INCH THROUGH 645 PM CDT BEFORE THE RAIN ENDS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...MIDWAY
AND JCOLEMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3477 8811 3466 8832 3469 8832 3479 8830
3497 8822 3500 8820 3498 8817 3492 8813
3490 8809
$$000
WGUS74 KMEG 202338
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
638 PM CDT SUN SEP 20 2009
MSC141-202348-
/O.EXP.KMEG.FF.W.0203.000000T0000Z-090920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-
638 PM CDT SUN SEP 20 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT FOR NORTHERN
TISHOMINGO COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. UP TO AN ADDITIONAL ONE TENTH INCH OF RAINFALL IS
POSSIBLE OVER NORTHERN TISHOMINGO COUNTY BEFORE THE RAIN ENDS BY
730 PM CDT. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3477 8811 3466 8832 3469 8832 3479 8830
3497 8822 3500 8820 3498 8817 3492 8813
3490 8809
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 2:27 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 20, 2:27 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CDT SUN SEP 20 2009
.DISCUSSION...
THE MIDSOUTH WILL REMAIN IN SOUTHWEST FLOW ALOFT FOR THE NEXT COUPLE
OF DAYS. SHORTWAVE THAT IS CURRENTLY MOVING THROUGH THE
CWA...PRODUCING HEAVY RAIN AND FLASH FLOODING WILL MOVE OUT OF THE
AREA BY THIS EVENING. SHOWERS AND THUNDERSTORMS SHOULD DIE OUT OR
MOVE OUT OF THE AREA AS THIS OCCURS. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO OCCUR THROUGH MONDAY NIGHT AS
ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE. A FEW WEAK DISTURBANCES
WILL ALSO HELP SET OFF SOME SHOWER AND THUNDERSTORM ACTIVITY.
ACTIVITY SHOULD REMAIN SCATTERED...NOT AS WIDESPREAD AS WHAT HAS
OCCURRED TODAY OR WHAT OCCURRED ON FRIDAY. LOWS WILL REMAIN WARM AND
MUGGY WITH READINGS IN THE UPPER 60S TO LOWER 70S. HIGHS WILL BE IN
THE LOWER TO MID 80S.
BY MONDAY NIGHT INTO TUESDAY...AN UPPER LOW WILL DIVE INTO THE
CENTRAL PLAINS AND STRENGTHEN. A SFC LOW WILL DEVELOP OVER NORTH
TEXAS AND PUSH EAST ALONG WITH A COLD FRONT. MODELS HAVE COME
TOGETHER ON SOLUTION THROUGH AT LEAST MID WEEK. FRONT WILL BEGIN
MOVING INTO WESTERN SECTIONS OF THE CWA ON TUESDAY. THE FRONT WILL
STALL OUT OVER THE AREA THROUGH AT LEAST WEDNESDAY NIGHT. THIS WILL
BRING THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING BACK TO THE
CWA. THE GROUND IS SO SATURATED FROM RAINFALL OVER THE LAST
WEEK...WILL NOT TAKE MUCH TO CAUSE FLASH FLOODING. HIGHS WILL BE IN
THE UPPER 70S AND LOWER 80S WITH LOWS REMAINING IN THE UPPER 60S TO
LOWER 70S.
THURSDAY THROUGH NEXT WEEKEND...MODELS CONTINUE TO DISAGREE ON
SOLUTION FOR THE END OF THE WEEK INTO NEXT WEEKEND. THE 12Z GFS SAGS
THE FRONT TO THE SOUTH AS THE UPPER LOW RETROGRADES TO THE WEST.
THIS WOULD ALLOW AN UPPER RIDGE TO BUILD OVER THE AREA. NE SFC WINDS
WOULD ALSO PUMP DRIER AIR INTO THE REGION THUS GIVING THE MIDSOUTH A
BREAK FROM PRECIPITATION. THE GFS BEGINS TO PUSH THE UPPER LOW INTO
THE MIDWEST BY NEXT WEEKEND THAT WOULD BRING ANOTHER FRONT INTO THE
CWA...BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS BACK TO THE
FORECAST. HOWEVER...THE 00Z ECMWF SHOWS THE FRONT REMAINING STALLED
OUT OVER THE AREA AS THE UPPER LOW RETROGRADES BACK TO THE WEST. THE
ECMWF KICKS THE UPPER LOW EAST QUICKER THAN THE GFS WHICH PUSH THE
FRONT THROUGH THE EARLY PART OF THE WEEKEND. BY SUNDAY...THE AREA
COULD BE COOLER AND DRIER BEHIND THE FRONT. THE ECMWF SEEMS MORE
PLAUSIBLE GIVEN THE WET PATTERN THE MIDSOUTH HAS BEEN IN. WILL LEAN
TOWARD IT UNLESS THE NEW RUN IS TOTALLY DIFFERENT.
KRM
&&
.AVIATION...
18Z TAF CYCLE
WIDESPREAD MVFR CIGS COVER THE MID SOUTH ATTM WITH ISOLD IFR CIGS
AND VSBYS IN SHRAS AND TSRAS MAINLY EAST OF THE MISSISSIPPI RIVER.
THE DEEPEST MOISTURE IS SLOWLY SHUNTING TO THE EAST WHICH SHOULD
LEAVE KJBR DRY FOR THE TAF PERIOD. EXPECT SHRAS AND TSRAS TO
CONTINUE EAST OF THE RIVER THIS AFTERNOON AND TAPER OFF THIS
EVENING. MVFR CIGS WILL SLOWLY LIFT TO VFR OVER THE NEXT FEW HOURS
AT ALL TAF SITES THOUGH ISOLD IFR CIGS AND VSBYS WILL CONTINUE IN
ANY SHRAS AND TSRAS.
AS PRECIP WINDS DOWN LATER THIS AFTERNOON AND EVENING EXPECT A
PERIOD OF VFR CONDS. EVEN THOUGH THE DEEPER MOISTURE WILL CONTINUE
MOVING EAST OF THE AREA DURING THE OVERNIGHT HOURS THERE WILL
STILL BE A LOT OF LOW LEVEL MOISTURE AROUND SO EXPECT IFR CIGS TO
REDEVELOP ONCE AGAIN AFT 21/06Z. PATCHY MVFR VSBYS IN FOG ARE ALSO
POSSIBLE. LIFR CONDS COULD OCCUR...ESPECIALLY AT KJBR WHERE SOME
CLEARING COULD OCCUR WHICH WOULD HELP TO PROMOTE LOW CIGS AND
VSBYS BY MORNING. CONDS SHOULD IMPROVE TO VFR AFT 21/15Z AT ALL
SITES.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 72 85 73 84 / 30 30 30 60
MKL 70 82 69 84 / 40 30 30 50
JBR 69 83 70 82 / 20 20 40 70
TUP 71 84 70 86 / 50 40 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Sep 20, 11:18 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1118 AM CDT SUN SEP 20 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1118 AM CDT SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE MIDSOUTH TODAY. SOME SPOTS COULD RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN IN AN HOUR FROM THE HEAVIER SHOWERS AND THUNDERSTORMS. AS A RESULT...LOCALIZED FLOODING OR FLASH FLOODING IS POSSIBLE ESPECIALLY WITH THE GROUND SATURATED IN MOST LOCATIONS FROM THE VERY HEAVY RAINFALL OF THE PAST WEEK. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS EAST OF THE MISSISSIPPI RIVER THROUGH 7 PM CDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A NORTH TO SOUTH COLD FRONT IS FORECAST TO STALL ACROSS THE WESTERN HALF OF ARKANSAS TUESDAY INTO WEDNESDAY BEFORE GRADUALLY WEAKENING BY THURSDAY. THIS MAY LEAD TO ADDITIONAL HEAVY RAINFALL ACROSS PORTIONS OF THE MIDSOUTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. KRM
In the hours before
Local storm report, Sep 20, 11:20 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1120 AM CDT SUN SEP 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM FLASH FLOOD 1 N GERMANTOWN 35.10N 89.79W
09/20/2009 SHELBY TN NWS EMPLOYEE
WATER RUNOFF WELL OVER SIX INCHES IN THE LOW WATER
CROSSING AREAS AT THE AGRICENTER INTERNATIONAL LOCATED IN
THE SOUTHWEST QUADRANT OF WALNUT GROVE ROAD AND
GERMANTOWN PARKWAY INTERSECTION
&&
DSVLocal storm report, Sep 20, 12:13 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 PM CDT SUN SEP 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM FLASH FLOOD 1 N GERMANTOWN 35.10N 89.79W
09/20/2009 SHELBY TN NWS EMPLOYEE
WATER RUNOFF WELL OVER SIX INCHES IN THE LOW WATER
CROSSING AREAS AT THE AGRICENTER INTERNATIONAL LOCATED IN
THE SOUTHWEST QUADRANT OF WALNUT GROVE ROAD AND
GERMANTOWN PARKWAY INTERSECTION
1138 AM FLASH FLOOD 1 N GERMANTOWN 35.10N 89.79W
09/20/2009 SHELBY TN NWS EMPLOYEE
CAR STRANDED IN LOW WATER CROSSING AREA AT AGRICENTER
INTERNATIONAL. WATER AT LEAST 18 INCHES DEEP IN THE
TROUGH OF THE RUNOFF.
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 10:57 PM CDT | Areal Flood Advisory | MEG | Monroe | 2 hr |
| Sep 20, 7:38 AM CDT | Areal Flood Advisory | MEG | Quitman, Tallahatchie | 2 hr |
| Sep 20, 9:41 AM CDT | Flash Flood Warning | MEG | DeSoto, Panola, Tate, Tunica | 3 hr |
| Sep 20, 9:50 AM CDT | Areal Flood Advisory | MEG | Benton, Lafayette, Marshall, Union | 115 min |
| Sep 20, 10:33 AM CDT | Flash Flood Warning | MEG | DeSoto | 117 min |
| Sep 20, 11:08 AM CDT | Areal Flood Advisory | MEG | Benton, Tippah, Union | 2 hr |
| Sep 20, 11:14 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 8 hr |
| Sep 20, 2:08 PM CDT | Areal Flood Advisory | MEG | Lafayette | 2 hr |
| Sep 20, 2:17 PM CDT | Areal Flood Advisory | MEG | Alcorn, Prentiss, Tishomingo | 118 min |
| Sep 20, 4:11 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Pontotoc, Prentiss and 1 more | 2 hr |
| Sep 20, 5:19 PM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Monroe, Tishomingo | 116 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.